Alert archive / Colorado / Flash Flood Warnings in 2025

Flash Flood Warning 56, NWS Pueblo, CO

August 26, 2025Custer County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 26, 2025, 4:14 PM MDT for Custer County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2025, 4:14 PM MDT (22:14 UTC)
Expired
Aug 26, 2025, 6:15 PM MDT
In force
2 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Custer County, CO

The radar

The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

896 
WGUS55 KPUB 262214
FFWPUB
COC027-270015-
/O.NEW.KPUB.FF.W.0056.250826T2214Z-250827T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
414 PM MDT Tue Aug 26 2025

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  North Central Custer County in southeastern Colorado...

* Until 615 PM MDT.

* At 414 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

Excessive rainfall over the warning area will cause mud slides near 
steep terrain. The mud slide can consist of rock, mud, vegetation 
and other loose materials.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Silver Cliff and Westcliffe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3813 10536 3813 10542 3815 10554 3819 10557
      3822 10556 3825 10543 3826 10539 3825 10527
      3821 10524 3816 10531

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

KT
2 follow-up statements
571 
WGUS75 KPUB 262347
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
547 PM MDT Tue Aug 26 2025

COC027-270015-
/O.CON.KPUB.FF.W.0056.000000T0000Z-250827T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer CO-
547 PM MDT Tue Aug 26 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT THIS 
EVENING FOR NORTH CENTRAL CUSTER COUNTY...

At 547 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. Flooding impacts will continue, but no additional rainfall 
is expected. Flash flooding is ongoing or expected to begin shortly.

Excessive rainfall over the warning area will cause mud slides near 
steep terrain. The mud slide can consist of rock, mud, vegetation 
and other loose materials.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Silver Cliff and Westcliffe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3813 10536 3813 10542 3815 10554 3819 10557
      3822 10556 3825 10543 3826 10539 3825 10527
      3821 10524 3816 10531

FLASH FLOOD...RADAR INDICATED

$$

KT
329 
WGUS75 KPUB 270010
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
610 PM MDT Tue Aug 26 2025

COC027-270020-
/O.EXP.KPUB.FF.W.0056.000000T0000Z-250827T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer CO-
610 PM MDT Tue Aug 26 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT THIS EVENING FOR 
NORTH CENTRAL CUSTER COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3813 10536 3813 10542 3815 10554 3819 10557
      3822 10556 3825 10543 3826 10539 3825 10527
      3821 10524 3816 10531

$$

MW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:11 PM MDT, 2 hours 3 minutes earlier. Its key messages:

  • Showers, storms, and flash flooding concerns persist Wednesday as temperatures increase.
  • Wet, active weather will persist through the rest of the week. A few stronger to severe storms will be possible each afternoon.
  • Flooding chances decrease through the weekend, with the gradual return of warmer, drier weather appearing more and more likely by early next week.
Area forecast discussion, Aug 26, 2:11 PM MDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
211 PM MDT Tue Aug 26 2025

.KEY MESSAGES...

- Showers, storms, and flash flooding concerns persist Wednesday as
temperatures increase.

- Wet, active weather will persist through the rest of the week. A
few stronger to severe storms will be possible each afternoon.

- Flooding chances decrease through the weekend, with the
  gradual return of warmer, drier weather appearing more and
  more likely by early next week.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 206 PM MDT Tue Aug 26 2025

Currently...

Showers and thunderstorms have fired over the mountains, slowly
pushing to the east. Storms don't look particularly strong, though
some higher rain-rates are popping up on radar. SPC Mesoanalysis
currently shows 1500-2000 J/kg of CAPE over the plains, but shear is
still somewhat lacking at 20 knots or less.

Rest of This Afternoon...

With a little bit of clearing over the plains, daytime heating may
just allow for a few embedded thunderstorms this afternoon, though
the severe threat is still low. A few higher cores could potentially
drop some outflow over 40 mph along with some small hail. Will have
to see how downsloping deteriorates storms as we move later in the
day, but current expectation is for some embedded thunder within
larger-scale moderate to heavy rainfall into this evening.

Tonight-Wednesday...

Upper-level ridge and moist west-southwest flow aloft will remain in
place, with some scattered showers lingering across our area into
Wednesday morning. Monsoon moisture will give us a repeat kind of
day, with showers and thunderstorms across the area. Precipitation
will quickly spread across the higher terrain by late morning,
pushing east throughout the remainder of the day. With better
westerly steering flow setting in aloft, storms are more likely to
make it east of the terrain, increasing chances for storms over the
plains. Even so, chances for strong to severe storms are not
particularly high due to a general lack of shear and synoptic
forcing. Main impact concerns will once again be localized flash
flooding, though lightning, gusty winds, and some small hail will
all be possible as well in the late afternoon hours. While an
isolated stronger storm are two will be possible, severe impacts are
not likely. Meanwhile, temperatures for Wednesday will see a
noticeable increase from today, with widespread 80s to near-90
across the eastern plains, while the valleys remain in the 70s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 310 AM MDT Tue Aug 26 2025

Wednesday Night and Thursday..

Showers and thunderstorms look to linger into the evening hours for
portions of our plains, coming to an end over much of the area
through the overnight and early morning hours. Temperatures remain
mild heading into Thursday morning thanks to abundant cloud cover,
with overnight lows Wednesday night only dipping down into the upper
50s and low 60s on the plains. Thursday looks to be much the same as
Wednesday, with westerly flow aloft and continued moist
southeasterly flow at the surface, and shortwave energy traversing
over us through the ridge. This will mean continued chances for
showers and thunderstorms, along with an increased chances for
strong to severe thunderstorms as well. PWATs look be over/near 1
inch for Thursday as well, which will also bring in another round of
flash flood potential for Thursday. Daytime highs look to be
slightly cooler than normal, with much of our plains warming into
the low to mid 80s, and our mountain valleys warming into the 70s.

Friday Onwards..

PWATs begin to decrease for Friday and Saturday as the moisture
plume gets shoved off to our south incrementally. Daily
afternoon/evening showers and thunderstorms look to continue, though
chances for flash flooding will likely begin to decrease through
this period. Daytime high temperatures look to remain much the same
and slightly cooler than normal, with highs topping out in the low
to mid 80s on the plains for both Friday and Saturday. From Sunday
onwards, models continue to point towards a transition to a more
typical pattern for this time of year, with potentially warmer and
drier weather returning through the beginning of next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1124 AM MDT Tue Aug 26 2025

KALS: Showers and storms will spread over the mountains early this
afternoon, moving over the valley a bit later. Passing showers will
bring MVFR cigs, with a chance of storms moving over the terminal
and lowering things to IFR for brief periods. These conditions will
persist on and off through the evening, with scattered shower
coverage. Have included several PROB30 groups based on confidence in
coverage and impacts over the terminal. Low clouds and south winds
will generally persist into Wednesday.

KCOS and KPUB: Low clouds and patchy mist/fog will linger into the
early afternoon. Visibility will waver for a few more hours at KPUB
before the mist fully dissipates, but low IFR-LIFR cigs will persist
at both terminals. Showers and storms will pass through late this
afternoon into this evening, with rain showers in the area until
close to 05-06Z or so. Overnight, once the rain dissipates, low
clouds and patchy fog will linger well into Wednesday morning.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...GARBEROGLIO
LONG TERM...EHR
AVIATION...GARBEROGLIO
Hazardous weather outlook, Aug 26, 11:25 AM MDT, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1125 AM MDT Tue Aug 26 2025

COZ058>089-093>099-271730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1125 AM MDT Tue Aug 26 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered showers and thunderstorms are expected this afternoon
across much of the area, though will initially develop along the
higher terrain before pushing across the valleys and plains by mid
to late evening. Localized flash flooding will be possible with any
thunderstorm, especially across areas that have repeated rounds of
rain over the past few days. Otherwise, gusty outflow winds up to 40
mph and lightning will be the primary hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Chances for showers and thunderstorms continue across the area for
the Wednesday through Monday timeframe. Strong to severe storms
and flash flooding will be possible, mainly for Wednesday through
Friday. Several inches of rain will be possible across much of the
area over the next few days, which may lead to flash flooding in
areas the are susceptible, or areas that see back to back rain
events.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

GARBEROGLIO/EHR

In the hours before

Local storm report, Aug 26, 10:39 AM MDT, 5 hours 35 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
1039 AM MDT Tue Aug 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     Rain             7 ESE Texas Creek       38.37N 105.46W
08/26/2025  M1.23 Inch       Fremont            CO   Trained Spotter

            Storm total accumulation overnight.

0821 AM     Rain             2 NNE Monument          39.12N 104.86W
08/26/2025  M3.27 Inch       El Paso            CO   Trained Spotter

            Storm total accumulation overnight.

0906 AM     Rain             2 NW Colorado Springs   38.85N 104.85W
08/26/2025  M1.66 Inch       El Paso            CO   Trained Spotter

&&
Special weather statement, Aug 26, 2:23 PM MDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Pueblo CO
223 PM MDT Tue Aug 26 2025

COZ074-075-087-088-262100-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
223 PM MDT Tue Aug 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL HUERFANO AND WEST
CENTRAL LAS ANIMAS COUNTIES THROUGH 300 PM MDT...

At 222 PM MDT, Doppler radar was tracking a strong thunderstorm near
Spanish Peaks, or 23 miles northwest of Trinidad, moving east at 10
mph.

HAZARD...Wind gusts up to 40 mph, pea size hail and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gulnare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3732 10491 3738 10493 3747 10474 3728 10466
TIME...MOT...LOC 2022Z 256DEG 11KT 3736 10486

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Moore
Special weather statement, Aug 26, 2:47 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
247 PM MDT Tue Aug 26 2025

COZ081-084-262130-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
247 PM MDT Tue Aug 26 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 330 PM MDT...

At 246 PM MDT, Doppler radar was tracking a strong thunderstorm near
Woodland Park, or 22 miles northwest of Colorado Springs, moving
southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph, half inch hail and heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Woodland Park, Palmer Lake, Green Mountain Falls, Crystola, and
Chipita Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3887 10503 3905 10521 3913 10515 3913 10486
TIME...MOT...LOC 2046Z 301DEG 14KT 3908 10510

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Moore
Special weather statement, Aug 26, 3:43 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
343 PM MDT Tue Aug 26 2025

COZ077>079-262215-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
343 PM MDT Tue Aug 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL FREMONT AND NORTH
CENTRAL CUSTER COUNTIES THROUGH 415 PM MDT...

At 343 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Texas Creek, or 44 miles west of Pueblo, moving
northwest at 10 mph.

HAZARD...Wind gusts up to 40 mph, pea size hail and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Westcliffe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3821 10531 3814 10547 3825 10562 3836 10541
TIME...MOT...LOC 2143Z 143DEG 11KT 3822 10543

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Moore

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:23 PM MDTSpecial Weather StatementPUBHuerfano37 min
Aug 26, 2:47 PM MDTSpecial Weather StatementPUBTeller43 min
Aug 26, 3:02 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller28 min
Aug 26, 3:43 PM MDTSpecial Weather StatementPUBCuster32 min
Aug 26, 4:42 PM MDTSpecial Weather StatementPUBCostilla33 min
Aug 26, 5:13 PM MDTSpecial Weather StatementPUBLas Animas32 min
Aug 26, 5:37 PM MDTSpecial Weather StatementPUBPueblo23 min

Nearby

Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.